What Aspirin is used for and how to use it
Россия
  • Россия
  • Украина

Aspirin - Consumer Medicine Information

Manufacture: Bayer
Country: Canada
Condition: Heart Attack (Myocardial Infarction), Prevention of Cardiovascular Disease
Class: Nonsteroidal anti-inflammatory agents, Salicylates
Form: Tablets
Ingredients: acetylsalicylic acid, carnauba wax, corn starch, croscarmellose sodium, FD&C (Blue #1, #2 - Aluminum Lake), hypromellose, lactose monohydrate, methacrylic acid copolymer, microcrystalline cellulose, polysorbate 80, powdered cellulose, propylene glycol, shellac, sodium lauryl sulphate, titanium dioxide, triacetin. ASPIRIN 81mg Quick Chews - corn starch, dextrose, FD&C Yellow #6 Aluminum Lake, orange flavour, sodium cyclamate; corn starch, hypromellose, powdered cellulose, triacetin

ASPIRIN 81mg Quick Chews

acetylsalicylic acid tablets USP

ASPIRIN Regular Strength

acetylsalicylic acid tablets USP, 325 mg

About this Medication

What the medication is used for

ASPIRIN 81mg, ASPIRN 81 mg Quick Chews and ASPIRIN Regular Strength 325mg can help save your life in the following situations:

  • to help prevent a first heart attack in those who are at increased risk, or
  • to help prevent a second heart attack or stroke in those who have already had such an event

ASPIRIN may help save your life if you think you are having a heart attack.

For prevention of a first non-fatal heart attack (daily therapy)

Your doctor may recommend you take ASPIRIN 81mg, ASPIRIN 81mg Quick Chews or ASPIRIN Regular Strength 325mg to help reduce the risk of a first non-fatal heart attack because you are at risk of having a heart attack. There is no evidence that this product reduces the risk of a first fatal heart attack, nor first strokes (fatal and non-fatal), nor death due to any cardiovascular problems. Your doctor will assess the appropriate balance of possible benefit of this product against the potential risk of stomach bleeding and stroke. Factors that increase your risk include high blood pressure, high cholesterol, diabetes, family history of heart disease, increased age, overweight and smoking. You should follow your doctor's instructions carefully. Please notify your doctor if you intend to stop taking this medication.

Use during a heart attack

If you think you are having a heart attack, call 911 immediately then, chew or crush and swallow two ASPIRIN 81mg or ASPIRIN 81mg Quick Chews tablets or one ASPIRIN 325mg tablet. It is important to chew or crush the product, to ensure this medicine quickly works. Then get to a hospital immediately for medical attention. Inform the emergency services / hospital that you have taken ASPIRIN. Taking ASPIRIN 81mg, ASPIRIN 81mg Quick Chews or ASPIRIN Regular Strength 325mg at the first signs and symptoms can reduce your risk of dying from the heart attack.

The signs and symptoms of a heart attack include:

  • uncomfortable pressure, fullness, squeezing or pain in the centre of the chest that lasts more than a few minutes, or goes away quickly and comes back,
  • pain that spreads to the shoulders, neck or arms,
  • chest discomfort with lightheadedness, fainting, sweating, nausea or shortness of breath.

Chest pain is the most common symptom in both sexes, but women may also experience other symptoms such as unusual fatigue that gets worse with activity, difficulty of breathing, heartburn/nausea and /or vomiting unrelieved by antacids, tightening and pain in the chest that may extend into the neck, jaws and shoulders, general feeling of weakness, paleness, sweating)

At the hospital, the doctor will then recommend appropriate therapy.

For prevention of a second heart attack or stroke (daily therapy)

Your doctor may recommend you take ASPIRIN 81mg, ASPIRIN 81mg Quick Chews or ASPIRIN Regular Strength 325mg daily to help prevent a second heart attack or stroke. After having experienced a first heart attack or stroke, you can be at increased risk of experiencing a second one. You may also be at risk for heart disease and stroke because you may be overweight, a smoker, have an inactive lifestyle, high blood pressure, are under stress or have high blood cholesterol.

Following your doctor's instructions concerning the use of ASPIRIN 81mg, ASPIRIN 81mg Quick Chews or ASPIRIN Regular Strength 325mg and the changes in diet, exercise and lifestyle he/she may have prescribed, will provide you with your best opportunity to avoid experiencing a second heart attack or stroke. Always contact your doctor if you experience any difficulties.

What it does

ASPIRIN 81mg, ASPIRIN 81mg Quick Chews or ASPIRIN Regular Strength 325mg belongs to a group of edicines called antiplatelet drugs. Platelets are very small structures in blood, smaller than red or white blood cells, which clump together during blood clotting. By preventing this clumping, antiplatelet drugs reduce the chances of blood clots forming (a process called thrombosis).

When it should not be used

DO NOT TAKE if you:

  • are allergic to ASA, salicylates, non-steroidal antiinflammatory drugs (NSAIDs)/pain relievers/fever reducers, or other ingredients in the product
  • have an ulcer, history of ulcers or are prone to bleeding
  • have active or severe liver or kidney disease or congestive heart failure
  • have a history of asthma caused by salicylates or other NSAIDs
  • are using methotrexate at doses of 15mg/week or more
  • are in the last trimester of pregnancy because it may cause problems in the unborn child or complications during delivery

What the medicinal ingredient is

acetylsalicylic acid (ASA)

What the important nonmedicinal ingredients are

ASPIRIN 81mg - carnauba wax, corn starch, croscarmellose sodium, FD&C (Blue #1, #2 - Aluminum Lake), hypromellose, lactose monohydrate, methacrylic acid copolymer, microcrystalline cellulose, polysorbate 80, powdered cellulose, propylene glycol, shellac, sodium lauryl sulphate, titanium dioxide, triacetin. ASPIRIN 81mg Quick Chews - corn starch, dextrose, FD&C Yellow #6 Aluminum Lake, orange flavour, sodium cyclamate. ASPIRIN Regular Strength 325mg - corn starch, hypromellose, powdered cellulose, triacetin.

What dosage forms it comes in

ASPIRIN 81mg, ASPIRIN 81mg Quick Chews and ASPIRIN Regular Strength 325mg comes in enteric coated (delayed release), chewable tablets and tablets.

Warnings and Precautions

Your doctor will have asked you many questions about your health, lifestyle, and medications before recommending ASPIRIN 81mg, ASPIRIN 81mg Quick Chews and ASPIRIN Regular Strength 325mg. That is why it is very important that you tell your doctor all such information. If you have forgotten to tell your doctor about any of the following, call your doctor or pharmacist before you take this medicine (or any medicine):

  • asthma, high blood pressure, heart disease, gout or other serious conditions
  • age 60 years or older
  • stomach problems such as heartburn STOMACH BLEEDING WARNING: contains a NSAID which may cause severe stomach bleeding
  • impaired liver/kidney or impaired cardiovascular circulation (renal vascular disease, congestive heart failure, volume depletion, major surgery, sepsis or major hemorrhagic events)
  • history of blood clotting defects
  • severe anemia
  • severe glucose-6-phosphate dehydrogenase (G6PD) deficiency
  • are trying to conceive, pregnant or breast-feeding or
  • will be having surgery in five to seven days

CAUTION: Contains enough drug to seriously harm a child; KEEP OUT OF THEIR REACH. DO NOT GIVE to children/teenagers less than 18 years of age who have chicken pox or cold/flu symptoms before a doctor is consulted about Reye's Syndrome, a rare but serious illness reported to be associated with ASA.

Interactions with this Medication

Tell your doctor if you are taking any prescription or nonprescription drugs including blood thinners, acetaminophen, anticonvulsants, anti-diabetic/arthritis/gout medicines, digoxin, glucocorticoids, methotrexate, selective-serotonin re-uptake inhibitors (a type of antidepressant), diuretics, ACE inhibitors (medication for high blood pressure), or are having 3 or more alcoholic drinks per day. Ibuprofen may interfere with the heart protective benefits of ASPIRIN. Patients should talk to their doctor if they are on an ASPIRIN regimen and take ibuprofen for pain.

Proper Use of this Medication

Usual dose

DIRECTIONS (Adults ≥18 years): During a heart attack: Call 911, then, crush or chew 2 - ASPIRIN 81mg or ASPIRIN 81mg Quick Chews tablets or 1 - ASPIRIN Regular Strength 325mg tablet/caplet.

For prevention of a first heart attack or for the prevention of a second heart attack or stroke: ASPIRIN 81mg or ASPIRIN 81mg Quick Chews - 1 to 4 tablets daily, depending on your doctor's instructions. ASPIRIN Regular Strength 325mg- 1 tablet/caplet daily, depending on your doctor's instructions. You should take this medicine at the same time every day. This will help you to remember to take your medication. For maximum effectiveness, it is very important to take ASPIRIN 81mg, ASPIRIN 81mg Quick Chews or ASPIRIN Regular Strength 325mg every day as directed by your doctor. Do not take more tablets than your doctor recommends. Your doctor may tell you to take ASPIRIN 81mg, ASPIRIN 81mg Quick Chews or ASPIRIN Regular Strength 325mg with other medications; he or she may also tell you to eat special foods, exercise or take other steps to safeguard your health.

For daily therapy ASPIRIN 81mg, tablets should be swallowed whole for the medicine to work properly. ASPIRIN 81mg tablets have a special enteric coating, which allows the tablets to pass undissolved through the stomach and on into the intestine. By dissolving in the intestine rather than the stomach, the risk of stomach upset is reduced in those with a sensitive stomach. Therefore, to maintain this protection, the tablets should not be crushed or broken.
For daily therapy with ASPIRIN 81mg Quick Chews, tablets could be chewed or swallowed whole.
For daily therapy with ASPIRIN Regular Strength 325mg, tablets could be swallowed whole.
Can I Continue to Take ASPIRIN for Relief of Headache, Fever or Arthritis Pain?
ASPIRIN 81mg or ASPIRIN 81mg Quick Chews is specially designed to reduce your risk of dying during a heart attack, to help prevent a first heart attack in those who are at increased risk and to help prevent a second heart attack or stroke. It is a smaller dose than you would need to take for a headache or other types of pain and is unlike other pain reliever products such as acetaminophen or NSAIDs e.g. ibuprofen, naproxen. Ask your doctor or pharmacist about other ASPIRIN products available (or other pain relievers such as acetaminophen, ibuprofen, naproxen or salicylates) and the correct dosage for the relief of your headache, fever or arthritic pain. Always consult with your doctor or pharmacist before taking other medications.

Overdose

In case of overdose call a doctor or poison control centre immediately, even if there are no symptoms.

Missed dose

If you forget to take your medication, take it when you remember. But do not take extra medication to compensate for a missed dosage unless instructed by your doctor.

Side Effects and what to do about them

Like all medicines, ASPIRIN may occasionally produce unwanted side effects. You should call your doctor if you experience any of the following: nausea, vomiting; stomach irritation, or pain; if you notice that you are 'bruising' more easily than you were before starting a daily dose of ASPIRIN. Regular daily use of alcohol while on ASPIRIN daily therapy may increase your risk of developing gastrointestinal bleeding. This is not a complete list of side effects. For any unexpected effects while taking ASPIRIN Regular Strength, ASPIRIN 81mg, or ASPIRIN 81mg Quick Chews, contact your doctor or pharmacist.

Serious Side Effects, how often they happen and what to do about them

Stop use and call your doctor if you experience an allergic reaction (skin rash, hives, itching, swelling of eyes, face, lips, tongue, or throat, wheezing or breathing difficulties); stomach bleeding (feel faint, bloody vomit, vomit that looks like coffee grounds, bright red blood in stools, black or tarry stools, stomach pain that does not get better); loss of hearing, ringing or buzzing in ears or bleeding.

How to Store it

Keep out of reach of children.
ASPIRIN 81mg and ASPIRIN 81mg Quick Chews: Store between 15-30°C.
ASPIRIN Regular Strength: Store between 15-25°C.

Reporting Suspected Side Effects

You can report any suspected adverse reactions associated with the use of health products to the Canada Vigilance Program by one of the following 3 ways:

  • Report online at www.healthcanada.gc.ca/medeffect
  • Call toll-free at 1-866-234-2345
  • Complete a Canada Vigilance Reporting Form and:
    • Fax toll-free to 1-866-678-6789, or
    • Mail to: Canada Vigilance Program
      Health Canada
      Postal Locator 0701E
      Ottawa, Ontario
      K1A 0K9

Postage paid labels, Canada Vigilance Reporting Form and the adverse reaction reporting guidelines are available on the MedEffect Canada Web site at www.healthcanada.gc.ca/medeffect.

NOTE: Contact your health professional if you need information about how to manage your side effects. The Canada Vigilance Program does not provide medical advice.